Journal article icon

Journal article

A mathematical model of plant nutrient uptake.

Abstract:

The classical model of plant root nutrient uptake due to Nye. Tinker and Barber is developed and extended. We provide an explicit closed formula for the uptake by a single cylindrical root for all cases of practical interest by solving the absorption-diffusion equation for the soil nutrient concentration asymptotically in the limit of large time. We then use this single root model as a building block to construct a model which allows for root size distribution in a more realistic plant root s...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1007/s002850000075

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Plant Sciences
Role:
Author
Journal:
Journal of mathematical biology
Volume:
42
Issue:
4
Pages:
347-360
Publication date:
2001-04-01
DOI:
EISSN:
1432-1416
ISSN:
0303-6812
Source identifiers:
26807
Language:
English
Keywords:
Pubs id:
pubs:26807
UUID:
uuid:c7577e5f-0ec9-4bff-a812-4086948881bd
Local pid:
pubs:26807
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP